Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low Viral Load
Aug 10, 2008

I have had a low viral load of around 60 to 70 the last 3 times i have had labs (since the end of 2007). My cd4 was 691--down from around 860. My cd4 percentage went from 37% to 32% since my last labs. I am currently taking Kaleetra and Truvada. My doctor says that if i have a low viral load at my next appointment that she will have to shift medications. She said this will use up all first line treatments. I can understand why she has to change because of resistance but i hate to use up all my options and switch so soon. Do you think that the low viral load is a reason to change? My Dr is great but i just wanted to get another opinion because i worry about using all my options. Thanks for your opinion and thanks so much for all you do and the brillant website.

Response from Dr. Holodniy

You don't indicate whether this is your first HIV treatment regimen, or you have been on other HIV treatment regimens. Although I understand your doctors concerns, given the persistently barely detectable viral load and the CD4% drop, I am not sure I would switch medications just yet. If this is your first regimen, you have many treatment options, if a change were necessary. Your scenario is most likely the result of viral load assay variability and not treatment failure. Failure tends to show up when the viral load starts to rise to 500-1000.



Previous
Viral Load Numbers
Next
Undetectable but CD4 count falling

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement